MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4), windchill ra607629.A customer contacted global technical solution center (gtsc) on 30 august 2024 to report discrepant negative abo reverse typing results using mts a/b/d monoclonal and reverse grouping card lot 041624037-03, mts diluent 2 plus lot mdp236 and 0.8% affirmagen lots 8a791 and 8a804 for one proficiency sample obtained with their ortho vision id-mts analyzer serial (b)(6), software version 5.15.0.Complainant/complaint reporter name: melissa miodragovic, laboratory supervisor.Events dates: 10 and 30 august 2024.Proficiency information: a sub-group (no further detail provided) sample id: (b)(6) reagents: mts a/b/d monoclonal and reverse grouping card (product code mts080515; lot 041624037-03; expiry date 18 january 2025) mts diluent 2 plus (product code mts9330; lot mdp236; expiry date 01 august 2025) 0.8% affirmagen (product code 719201; lot 8a791; expiry date 20 august 2024) 0.8% affirmagen (product code 719201; lot 8a804; expiry date 17 september 2024) the customer reported that on 10 august 2024, they had tested sample_aut-07 for abo forward/reverse and d(rh1) antigen using mts a/b/d monoclonal and reverse grouping card lot 041624037-03, mts diluent 2 plus lot mdp236 and 0.8% affirmagen lot 8a791 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they had obtained: anti-a = 4+ anti-b = 0 anti-d = 4+ control = 0 a1 cell = 0 b cell = 3+ the abo forward and reverse typing were matching, so the analyzer concluded to an a rhd positive result.The corresponding analyzer order report confirming the above result was provided.The customer reported an a rhd positive result to the proficiency supplier.Following the feedback report received by the proficiency supplier stating that the sample is containing an anti-a1 antibody in its plasma and being a sub-group of a, as part of the troubleshooting, on 30 august 2024, the customer re-tested the same sample for abo forward/reverse and d(rh1) antigen using mts a/b/d monoclonal and reverse grouping card lot 041624037-03, mts diluent 2 plus lot mdp236 and 0.8% affirmagen lot 8a804 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they had obtained: anti-a = 4+ anti-b = 0 anti-d = 4+ control = 0 a1 cell = 0 b cell = 3+ the abo forward and reverse typing were matching, so the analyzer concluded to an a rhd positive result.The corresponding analyzer order report confirming the above result was provided.The customer reported that no patient sample was affected.The customer reported that no patient was harmed because of these events.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that quality controls were tested on 10 august 2024 and that results were as expected.The customer reported that card and red cell reagent are stored and handled according to instructions for use (ifu).The customer reported that no visual defect was found on cards and red cell before use.Following information was requested but not provided: customer report sent to proficiency supplier proficiency supplier feedback report using econnectivity, gtsc analyzed the logfiles (column grade report and barcode scan report) from the day of the initial reported event (10 august 2024) confirming that issue was not due to any analyzer error/fault.Gtsc contacted the customer to provide the investigation findings.Gtsc referred the customer to the mts a/b/d monoclonal and reverse grouping card ifu that indicates: in some patients (e.G., newborns, elderly or immunocompromised patients) the expected abo antibodies may be weak or missing.Gtsc also referred the customer to the 0.8% affirmagen ifu that indicates: serum grouping tests should employ at least a1 and b cells.A2 cells may be included to resolve abo blood grouping discrepancies.A2 cells assist in the recognition of anti-a1 that may be present in the serum of individuals belonging to a subgroups.Discrepancies between the red cell and serum grouping tests must be resolved before an abo blood group can be assigned.Gtsc concluded that the potential assignable cause of the false negative result is sample related, the anti-a1 antibody being weak and/or at the detection limit of the technique and reagents used.The customer agreed with this conclusion.A review of manufacturing batch records of the mts a/b/d monoclonal and reverse grouping card lot 041624037-03 (dra607575), 0.8% affirmagen lots 8a791 and 8a804 (dra607577 and dra607616) were requested to be performed to ortho manufacturing sites.For 0.8% affirmagen lots 8a791 and 8a804, no non-conformances or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specification.For mts a/b/d monoclonal and reverse grouping card lot 041624037-03, no non-conformance or discrepancies were discovered.All in-process and final release serological testing results were within specifications.The lot met all specifications, all in-process and product release criteria.As part of the investigation of the customer complaint, retained samples of mts a/b/d monoclonal and reverse grouping card lot 041624037-03 (dra607576) were tested at ortho manufacturing site using mts diluent 2 plus lot mdp239, 0.8% affirmagen lot 8a816, albaq-chek lot v275903 and donor id (b)(6) (a rhd positive) in combination with an ortho vision id-mts analyzer.All results were as expected.A total of (b)(4) retention cards were visually inspected for defects and none were found.Mts a/b/d monoclonal and reverse grouping card lot 041624037- 03 performed as expected.The issue could not be reproduced.As part of the investigation of the customer complaint testing of retained samples of 0.8% affirmagen lot 8a804 (dra607615) were tested at ortho manufacturing sites using mts a/b/d monoclonal and reverse grouping card lot 010824004-01 and ten donors (3) a1, (3) b, (2) 0 and (2) a,b in combination with an ortho vision id-mts analyzer.All results were as expected.0.8% affirmagen lot 8a804 performed as expected.The issue could not be reproduced.Note: testing of retained samples for 0.8% affirmagen lot 8a791 was not requested as product was expired.A review of the worldwide complaint databases up to 16 september 2024 was performed for mts a/b/d monoclonal and reverse grouping card lot 041624037-03 and master bulk lot 041624037, 0.8% affirmagen lots 8a791 and 8a804 (dra607626).No other similar complaint was identified for these products/lots associated to falseneg.No trend is identified.No further investigation was carried out on these incidences.The potential assignable cause of the discrepant abo reverse typing obtained for the proficiency is sample related, the anti-a1 antibody being weak and/or at the detection limit of the technique and reagents used.There is no evidence of any systematic failure of the ortho analyzer or reagents to perform as intended.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20278624
Report Number1056600-2024-00030
Device Sequence Number7564295
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(11)240506(17)250118(10)0416243703
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080515
Device Lot Number041624037-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown